MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-2-HX-ES
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Detachment of Device or Device Component (2907); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the tech and the doctor felt resistance when pushing the coil up through the catheter so they pulled the coil out and the coil was frayed.They decided to replace the coil, to avoid catheter damage, and coil was replaced for another one of same size as patient needed.The patient was stable after the procedure.The coil was kinked/damaged.There was friction or difficulty during testing or delivery.Continuous flush was administered during the procedure.The pushwire distal segment was damaged/stretched.The physician did not try to reposition the coil during the procedure.It was noted the coil/separation/break/premature detachment also occurred.The coil was removed from the patient and extracted from the microcatheter.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.The physician did not attempt to detach the coil.There was difficult placement and the coil was not implanted at the intended location.There were no additional steps/surgical intervention required to remove or secure the coil.The device did not jump during deployment.The vessel was not damaged and the aneurysm did not rupture.The tip of the catheter was not under stress.The tip of the catheter did not move during deployment.The physician did not rotate the delivery pusher during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The case was completed as planned.The patient was undergoing surgery for treatment of bilateral subdural hematomas.It was noted the patient's blood flow was normal and vessel tortuosity was normal.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5 as found condition: the axium device was returned for analysis within a shipping box; within a sealed tyvek biohazard pouch; within a sealed plastic biohazard pouch; within an opened axium prime outer carton; within an opened axium prime inner pouch; within a dispenser coil and within an introducer sheath.The echelon-10 micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The actuator interface was found securely attached to the coupler tube.The break indicator was found unbroken.There were no evidence of detachment attempts with an instant detacher or by manual method at these locations.No damages or irregularities were found with the pusher.The axium implant coil was found still attached to the pusher.The distal implant coil was found already deployed out of the distal introducer sheath.The implant coil was found stretched within the introducer sheath and outside the sheath.The implant was found unbroken.Testing/analysis: the axium coil was retracted back within the introducer sheath and could not be advanced back out as it was found stuck.The device could not be used for resistance testing due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found is consistent with resistance.Possible causes for coil resistance in catheter are, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, damage to the micro catheter, or tortuous anatomy.Customer reported patient vessel tortuosity as normal, and devices were prepared per ifu.The likely cause of the resistance could not be determined.The customer report of ¿coil stretch¿ and ¿coil kink/damage¿ were confirmed.Possible causes of coil stretching/damage are lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, or user advances the coil against resistance.Customer reported no friction/difficulty during testing/delivery, continuous flush was administered, and no repositioning occurred.The likely cause of the coil damage/stretch could not be determined.The customer report of ¿difficulty navigation¿ could not typically be confirmed through device analysis.Possible causes of failure are patient vessel tortuosity, catheter tip under stress, or catheter kickback.However, as customer reported device did not jump during deployment, tip of the catheter was not under stress or move during deployment; the likely cause could not be determined.The customer report of ¿pusher kink/damage¿ was not confirmed.The customer report of ¿premature detachment¿ also could not be confirmed.No evidence of detachment was found, and the implant was found still attached to the pusher and unbroken.As the echelon-10 micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the failures could not be determined.The echelon-10 micro catheter has a minimum inner diameter of 0.0165¿ which is compatible for use with the axium coil.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19267912
Report Number9612164-2024-02184
Device Sequence Number20690391
Product Code KRD
UDI-Device Identifier00847536020917
UDI-Public00847536020917
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2024
Device Model NumberAPB-1-2-HX-ES
Device Catalogue NumberAPB-1-2-HX-ES
Device Lot Number222749571
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexFemale